Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 10, 2007, 5:00 PM EDT for Sumter County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 5:00 PM EDT (21:00 UTC)
- Expired
- Jun 10, 2007, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:06 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 2:06 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 206 PM EDT SUN JUN 10 2007 .SHORT TERM (TONIGHT - TUESDAY)...ONGOING EVENING THUNDERSTORMS SHOULD DISSIPATE BY MIDNIGHT WITH CLEARING SKIES AFTER THAT. THERE REMAINS A LOW RISK OF SEVERE STORMS THROUGH THE EVENING HOURS...MAINLY OVER OUR INTERIOR COUNTIES. MOISTURE WILL SLOWLY INCREASE MONDAY AND TUESDAY WITH SLIGHTLY HIGHER RAIN CHANCES EACH AFTERNOON. THE SURFACE RIDGE AXIS...AS WEAK AS IT IS...WILL PLAY A BIG PART IN DETERMINING WHO GETS WET AND WHO DOESNT. SINCE THE RIDGE IS WEAK...THE COAST WILL HAVE THE LOWEST RAIN CHANCES. AREAS FROM TAMPA BAY NORTHWARD ARE LIKELY TO BE NORTH OF THE RIDGE AXIS...WHICH WOULD STEER THE STORMS WELL INLAND. SOUTH OF THE BAY...STORMS MAY DEVELOP A BIT CLOSER TO THE COAST BUT WILL STILL PROBABLY FAVOR INLAND LOCATIONS AS SEA BREEZES PUSH THE BEST CONVERGENCE EASTWARD. TEMPERATURES WILL BE QUITE WARM TO HOT AGAIN MONDAY AFTERNOON WITH MID 90S LIKELY IN THE INTERIOR. ON TUESDAY...SOME COOLER AIR WILL MOVE IN ALOFT WITH INCREASING INSTABILITY AND LOWER POTENTIAL MAXIMUM TEMPERATURES. EXPECT HIGHS STILL IN THE LOWER 90S...BUT NOT QUITE AS HOT AS THE LAST TWO AFTERNOONS. .LONG TERM (TUESDAY NIGHT - SUNDAY)...UPPER TROF WILL BE BACKING SW ACROSS THE SE U.S. TUESDAY NIGHT THROUGH THURSDAY. OUR AREA WILL BE ON THE SOUTH SIDE OF THIS UPPER TROF AND THE ASSOC SFC BOUNDARY WILL IN SLOWLY MOVE ACROSS THE NORTHERN HALF OF OUR CWA EARLY WED...THEN SHIFT SOUTH OF OUR CWA BY LATE THURSDAY. THIS WX SYSTEM SHOULD GIVE US INCREASED CHANCE FOR RAIN NORTH OF TAMPA BAY TUESDAY NIGHT AND EARLY WED...THE FROM TAMPA BAY SOUTH DURING THE DAY WED. BY WED NIGHT THE DEEPEST MOISTURE SHOULD SHIFT TO OUR SOUTH...THUS WILL CUT BACK POPS THAT NIGHT. GFS SUGGESTS DRYING FOR OUR AREA THURSDAY... BUT WITH THE UPPER TROUGH AXIS STILL OVER NORTH FL...WE SHOULD SEE AT LEAST A DECENT CHANCE FOR INCREASED AFTERNOON SEA BREEZE ACTIVITY. LITTLE CHANGE FOR FRIDAY...THEN BY SATURDAY THIS TROUGH SHOULD BEGIN TO LIFT OUT. STILL A LOT OF UNCERTAINTY WITH REGARD TO MOISTURE LIFTING NORTHWARD ACROSS OUR AREA FROM THE SOUTH LATE IN THE WEEKEND...AND ATTM PREFER TO STAY NEAR OR JUST BELOW CLIMO VALUES FOR DIURNAL POPS. TEMPS THRU THE LONG TERM NEAR NORMAL. && .AVIATION...CURRENT THINKING IS THAT THE BEST CHANCE FOR TSTMS THE REST OF THIS AFTERNOON WILL BE INLAND FROM OUR TERMINALS...SO FOR NOW WILL COVER THIS WITH A SCT CB CLOUD GROUP LATER THIS AFTERNOON. CANT RULE OUT A PASSING SHOWER AT ONE OR TWO OF THE TERMINALS THIS EVENING AS THE DIMINISHING ACTIVITY DRIFTS TO THE WEST OFFSHORE. OUTSIDE OF ANY TSTM ACTIVITY...MAINLY EXPECTING VFR CONDITIONS REST OF TODAY AND MOST OF TONIGHT...WITH THE ONLY EXCEPTION BEING RIGHT ALONG OUR CENTRAL COAST WHERE HIGH DWPT AIR MOVING OVER RELATIVELY COOLER NEARSHORE GULF WATERS IS RESULTING IN SOME SCAT TO LOCALLY BKN LOW CLOUDS. LATER TONIGHT...MAY SEE SOME PATCHY FOG...ESP IN VCNT OF AREAS THAT GET RAIN THIS AFTERNOON AND EVENING...SO WILL COVER THIS WITH A BRIEF TEMPO PERIOD OF MVFR VSBYS. SIMILAR CONDITIONS TOMORROW...WITH THE DAY STARTING OUT WITH SOME PATCHY LOW CLOUDS...THEN ANOTHER ROUNDS OF SCATTERED SEA BREEZE TSTMS LATER IN THE AFTERNOON. && .MARINE...NO SIGNIFICANT ISSUES FOR THE MARINE FORECAST AS A WEAK RIDGE OF HIGH PRESSURE HOLDS ON THROUGH WEDNESDAY...THEN WEAK TROUGHING DEVELOPS OVER THE PENINSULA AND ADJACENT WATERS THURSDAY AND FRIDAY. LIGHT WINDS AND SLIGHT SEAS SHOULD PERSIST THROUGH FRIDAY. && .FIRE WEATHER...DEW POINTS HAVE REMAINED HIGHER THAN EXPECTED SO FAR...SO NOT EXPECTING ANY RED FLAG PROBLEMS THIS AFTERNOON. RELATIVE HUMIDITIES COULD DROP TO NEAR 40 PERCENT OVER THE SOUTHERN INTERIOR MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 91 76 89 / 5 10 10 20 FMY 74 92 74 92 / 5 20 20 20 GIF 74 94 74 92 / 20 30 20 40 SRQ 74 89 74 88 / 5 10 10 20 BKV 69 91 69 90 / 10 20 20 30 SPG 77 91 77 90 / 5 10 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE....JILLSON LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 10, 5:13 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 513 AM EDT SUN JUN 10 2007 FLZ039-042-043-048>052-055>057-060>062-065-101400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 AM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY EAST OF INTERSTATE 75. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. MOVEMENT FOR TODAYS STORMS WILL AGAIN BE TOWARDS THE SOUTHWEST...SIMILAR TO THE LAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON...WITH THE BEST COVERAGE BEING AWAY FROM THE COAST. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AS WELL AS FREQUENT LIGHTNING AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
In the hours before
Special weather statement, Jun 10, 3:07 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 307 PM EDT SUN JUN 10 2007 FLZ051-102000- HILLSBOROUGH- 307 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST HILLSBOROUGH COUNTY... A THUNDERSTORM STATIONARY...WILL AFFECT PLANT CITY...UNTIL 4 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. EJ
Special weather statement, Jun 10, 3:59 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 359 PM EDT SUN JUN 10 2007 FLZ052-102030- POLK- 359 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN POLK COUNTY... THUNDERSTORMS...MOVING SOUTH AT 10 MPH...WILL AFFECT WINSTON... LAKELAND...CRYSTAL LAKE AND LAKELAND HIGHLANDS...UNTIL 430 PM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. EJ
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:13 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 32 min |
| Jun 10, 4:42 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 23 min |
| Jun 10, 6:53 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Highlands | 37 min |
| Jun 10, 7:32 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.